MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON HARD BONE DRILL; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US GRYPHON HARD BONE DRILL; CANNULATED SURGICAL DRILL
Catalog Number 211601
Medical Device Problem Codes Dull, Blunt (2407); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate vai e-mail that the gryphon hard bone drill bit was blunt during the shoulder stabilization procedure.Surgeon was able to continue with the surgery although there was some difficulty pushing through the cortex.There was no issue with anchor insertion and no adverse effects upon the patient.The drill bit was disposed off by the hospital.Additional information received from the affiliate reporting a surgical delay did not occur during the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Further, he lot number provided was incorrect as per the response received from the manufacturer.The correct lot number cannot be obtained as it was discarded already which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GRYPHON HARD BONE DRILL
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8842191
Report Number1221934-2019-57844
Device Sequence Number13803037
Product Code HWE
UDI-Device Identifier10886705025527
UDI-Public10886705025527
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number211601
Device Lot Number011088670
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/18/2019
Patient Sequence Number1